MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE GAMMA 3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE GAMMA 3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1210-6450S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; hospital retained.
 
Event or Problem Description
It was reported that during a right hip revision, the tips of 2 k-wires broke off in the patient's bone.The tips were retrieved out of the patient.Surgery was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿when inserting a k-wire, it is imperative to continuously check the position of its tip with an image intensifier.Fluoroscopy is also necessary whenever cannulated instruments are advanced over a k-wire.Ensure that bone debris does not accumulate in the cannulation of the instrument to reduce the risk of instrument binding on the k-wire.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, in general breakage of k-wire could be due to handling failure or mechanical overstressing.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that during a right hip revision, the tips of 2 k-wires broke off in the patient's bone.The tips were retrieved out of the patient.Surgery was completed successfully with no surgical delay.Additional information: "they used the k-wire to ream over with a grey revision end mill.The tip of both guide wires broke.The broken tips were retrieved without incident.".

Brand Name
K-WIRE GAMMA 3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10347527
Report Number0009610622-2020-00413
Device Sequence Number10963549
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public04546540175366
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1210-6450S
Device Catalogue Number12106450S
Device Lot NumberK08157D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight49